Patient: I’ve lost my appetite, I have to pee frequently and when I do, after I finish it drips and it looks cloudy. My boobs sometimes hurt in the morning when I touch them. I get a little bit of pain in my lower back sometimes and sometimes underneath my ribs. What could it be? I messed up my birth control and by accidentally took three? could it be a UTI? Two negative pregnancy tests.
Symptoms: Frequent urination, cloudy drips of pee, sore breasts in morning, lower back pain, upper rib pain.
Doctor: Hello,Thanks for contacting askthedoctor.comThe symptoms you mentioned like increased frequency of urination, clo udy appearance, lower abdominal and backache indicates a probable urinary tract infection. You may get a urine culture done to rule out infection and if found positive should be starting on antibiotics in consultation with your physician.Secondly your concern about taking three oc pills together, generally they dont cause any symptoms but mild nausea and gastritis but due to hormonal excess following intake of multiple pills, it can give you tender breasts and often rib pains. These are self limiting and you may use hot fomentation for the same. It should subside in 2-3 days on its own . you may continue the oc pill as prescribed. As the last 7 pills are placebo and for periods to initiate, it wont affect the cycle.However if you are placed on antibiotics if detected to have UTI, then you have to use an add on contraception in form of barrier contraception from the start of antibiotics to atleast a week after that considering the fact that certain antibiotics decrease the efficacy of oc pills .I hope i have answered your query in detail.wishing you good health ,regards